×

zbMATH — the first resource for mathematics

On a generalization of absolute neighborhood retracts. (English) Zbl 1166.54008
The authors introduce and study two new classes of spaces: absolute multi-retracts (AMR) and absolute neighborhood multi-retracts (ANMR), which generalize the concepts of absolute retract (AR) and absolute neighborhood retract (ANR), respectively. They show, among other things, that an ANMR need be neither an ANR nor an approximate ANR in the sense of M. H. Clapp. In the final section they show by means of specialized homological techniques that fixed point theory can be extended to ANMRs. In particular, they prove some fixed point of Lefschetz type for admissible maps defined on ANMRs.

MSC:
54C55 Absolute neighborhood extensor, absolute extensor, absolute neighborhood retract (ANR), absolute retract spaces (general properties)
55M15 Absolute neighborhood retracts
47H10 Fixed-point theorems
54C60 Set-valued maps in general topology
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Adams, J.F., On the groups \(J(X)\), IV, Topology, 5, 21-27, (1966) · Zbl 0145.19902
[2] Andres, J.; Górniewicz, L., Topological fixed point principles for boundary value problems, Topol. fixed point theory appl., vol. 1, (2003), Kluwer Dordrecht · Zbl 1029.55002
[3] Bogatyi, S.A., Approximative and fundamental retracts, Math. USSR sb., 22, 91-103, (1974) · Zbl 0301.54042
[4] Borsuk, K., Theory of retracts, (1967), PWN Warsaw · Zbl 0153.52905
[5] Borsuk, K., Theory of shape, Lect. notes ser., vol. 28, (1971), Matematisk Institut, Aarhus Universitet Aarhus · Zbl 0232.55021
[6] Borsuk, K., Theory of shape, (1975), PWN Warsaw · Zbl 0312.57001
[7] Clapp, M.H., On a generalization of absolute neighborhood retracts, Fund. math., 70, 117-130, (1971) · Zbl 0231.54012
[8] Daverman, R.J.; Walsh, J.J., Example of cell-like maps that are not shape equivalences, Michigan math. J., 30, 17-30, (1983) · Zbl 0534.57008
[9] Engelking, R., General topology, (1977), PWN Warsaw
[10] Fournier, G.; Górniewicz, L., The Lefschetz fixed point theorem for some non-compact multivalued maps, Fund. math., 94, 245-254, (1977) · Zbl 0342.55007
[11] Górniewicz, L., Homological methods in the fixed point theory of multivalued maps, Dissertationes math., 129, (1976)
[12] Górniewicz, L.; Rozpłoch-Nowakowska, D., The Lefschetz fixed point theory for morphisms in topological vector spaces, Topol. methods nonlinear anal., 20, 2, 315-333, (2002) · Zbl 1031.55002
[13] Górniewicz, L., Topological fixed point theory of multivalued mappings, Topol. fixed point theory appl., vol. 4, (2006), Springer Dordrecht · Zbl 1107.55001
[14] Górniewicz, L.; Ślosarski, M., Once more on the Lefschetz fixed point theorem, Bull. Pol. acad. sci. math., 55, 161-170, (2007) · Zbl 1122.55002
[15] Granas, A., Generalizing the hopf – lefschetz fixed point theorem for non-compact ANR’s, (), 119-130
[16] Granas, A.; Dugundji, J., Fixed point theory, Springer monogr. math., (2003), Springer-Verlag New York · Zbl 1025.47002
[17] Haver, W.E., Mappings between ANRs that are fine homotopy equivalences, Pacific J. math., 58, 457-461, (1975) · Zbl 0311.55006
[18] Hyman, D.M., On decreasing sequences of compact absolute retracts, Fund. math., 64, 91-97, (1969) · Zbl 0174.25804
[19] Keesling, J.E., A non-movable trivial shape decomposition of the Hilbert cube, Bull. acad. polon. sci. Sér. sci. math. astronom. phys., 23, 997-998, (1975) · Zbl 0322.55022
[20] Knill, R.J., Cones, products and fixed points, Fund. math., 60, 35-46, (1967) · Zbl 0144.21904
[21] Kryszewski, W., Homotopy properties of set-valued mappings, (1997), Nicolaus Copernicus University Toruń · Zbl 1250.54022
[22] Pejsachowicz, J.; Skiba, R., Fixed point theory of multivalued weighted maps, (), 217-263 · Zbl 1078.55005
[23] Rotman, J.J., An introduction to algebraic topology, (1988), Springer-Verlag New York · Zbl 0661.55001
[24] Skiba, R., On the Lefschetz fixed point theorem for multivalued weighted mappings, Acta univ. palack. olomuc. fac. rerum natur. math., 40, 201-214, (2001) · Zbl 1058.47048
[25] Skiba, R., Fixed points of multivalued weighted maps, (), 1-148 · Zbl 1129.54029
[26] Smale, S., A Vietoris mapping theorem for homotopy, Proc. amer. math. soc., 8, 604-610, (1957) · Zbl 0089.39003
[27] Taylor, J.L., A counterexample in shape theory, Bull. amer. math. soc., 81, 629-632, (1975) · Zbl 0316.55010
[28] van Mill, J., A counterexample in ANR theory, Topology appl., 12, 315-320, (1981) · Zbl 0457.54011
[29] van Mill, J., Local contractibility, cell-like maps and dimension, Proc. amer. math. soc., 98, 534-536, (1986) · Zbl 0608.57014
[30] van Mill, J., Infinite-dimensional topology, prerequisites and introduction, (1989), North-Holland Amsterdam · Zbl 0663.57001
[31] West, J.E., Open problems in infinite-dimensional topology, (), 523-597
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.